Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 79, NWS Lake Charles, LA

May 26, 2016Hardin County, Jefferson County, Tyler County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at May 26, 2016, 7:23 PM CDT for Hardin County, Jefferson County, Tyler County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2016, 7:23 PM CDT (00:23 UTC)
Expired
May 26, 2016, 8:15 PM CDT
In force
52 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hardin County, TX, Jefferson County, TX, Tyler County, TX

The radar

The Houston radar (KHGX), 104 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2016-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1364 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2016-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1364 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

202 
WUUS54 KLCH 270023
SVRLCH
TXC199-245-457-270115-
/O.NEW.KLCH.SV.W.0079.160527T0023Z-160527T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
723 PM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN TYLER COUNTY IN SOUTHEASTERN TEXAS...
  NORTHWESTERN JEFFERSON COUNTY IN SOUTHEASTERN TEXAS...
  HARDIN COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 815 PM CDT

* AT 721 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR SHEPHERD TO 9 MILES NORTHWEST OF DAYTON LAKES
  TO 7 MILES SOUTH OF PLUM GROVE...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BEAUMONT...LUMBERTON...SILSBEE...WOODVILLE...KOUNTZE...SOUR LAKE...
  NOME...FRED...THICKET...SARATOGA...HAMSHIRE...WARREN...WILDWOOD...
  BEVIL OAKS...CHINA...VILLAGE MILLS...VOTAW...LA BELLE...
  CANEY HEAD AND SPURGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3049 9473 3049 9454 3074 9459 3078 9417
      2986 9416 2986 9436 2989 9436 2989 9444
      3011 9445 3011 9460
TIME...MOT...LOC 0021Z 269DEG 20KT 3048 9494 3026 9492 3010 9504 

HAIL...1.00IN
WIND...60MPH
 
$$

K. KUYPER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:35 PM CDT, 48 minutes earlier.

Area forecast discussion, May 26, 6:35 PM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
635 PM CDT THU MAY 26 2016

.AVIATION...
Storms north of HGX continue to march towards southeast Texas
this evening. These storms look to lower vsby...ceilings...
and produce hail along with strong and gusty winds. Storms
expected to move through BPT in about one to two hours. Conds
to go ifr... LCH getting a bit of light rain although clouds
remain vfr.

&&

.PREV DISCUSSION... /issued 346 PM CDT THU MAY 26 2016/

DISCUSSION...
Clouds thickening up across the area now thanks to a combination
of scattered low level clouds and mid to upper level clouds from
thunderstorm blowoff. This thunderstorm activity was occurring
over the piney woods...prairies and lakes region of Texas...and
had edged into interior southeast Texas this afternoon.

Temperatures warmed into the upper 80s to near 90 in most of
southwest...central and south central Louisiana. However...thick
clouds and some rain cooled air had southeast Texas temperatures
reeling back into the lowers 80s south to the uppers 70s interior
southeast Texas.

The upper flow was southwesterly aloft ahead of a broad trough
which covered much of the southwest United States. A disturbance
ejected out of the main trough was now moving into the Houston
region. showers and thunderstorms...some severe...were beginning
to pick up steam. Most of this activity looked to be headed more
into the Piney Woods and northeast Texas this afternoon and
evening. However...no doubt some of the edge will eventually get
into southwest Texas and western Louisiana overnight. Have upped
the pops to account for current HRRR and MOS guidance which
appeared to bring this activity into our area...albeit...the
highest pops looks to be across interior southeast Texas. I did
not go as high as guidance this time around as some of this will
weaken with loss of daytime heating and the trajectory of the rain
indicates most will stay west of a Alexandria Lake Charles line.

Better rain chances, along with a risk of severe thunderstorms,
will come Friday and on into Saturday as the main trof with a
negatively tilted axis emerges east of the Rockies then
subsequently lifts out to the NE. Large hail/damaging winds appear
to be the primary hazards at this time. Convection will also be
quite efficient at rainfall production given progged PWATs near 2
inches.

The upper ridge will build back in a bit in the wake of the trof,
with rain chances decreasing back to a small diurnal PoP from
Sunday through early week. Disparity appears in the guidance by
mid week with the ECMWF breaking the ridge down again while the
GFS holds it firm. Capped PoPs at a low end chance.

06

MARINE... Onshore flow will prevail through the week as high
pressure remains established over the Southeast coast. The onshore
winds will increase tonight into Friday as a series of low
pressure systems develops over the Plains. Small craft should
exercise caution over the Gulf waters tonight through Friday
night.

06

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  73  84  70  86 /  70  50  30  50
LCH  75  83  73  84 /  80  40  30  40
LFT  74  85  72  86 /  30  20  20  30
BPT  76  83  74  85 /  80  50  40  40

&&

.LCH Watches/Warnings/Advisories...
LA...None.
TX...None.
GM...SMALL CRAFT EXERCISE CAUTION through late Friday night for
     GMZ450-452-455-470-472-475.

&&

AVIATION...19
Hazardous weather outlook, May 26, 5:44 AM CDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
544 AM CDT THU MAY 26 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
271100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
544 AM CDT THU MAY 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS EAST TEXAS
AND INTO WESTERN LOUISIANA THIS AFTERNOON. AT THIS TIME...THE
PROBABILITY OF SEVERE THUNDERSTORMS IS VERY LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS IS FORECAST FRIDAY
INTO SATURDAY. THERE IS A MARGINAL TO SLIGHT RISK OF SEVERE
THUNDERSTORMS DURING THIS TIME...WITH LARGE HAIL AND DAMAGING
STRAIGHT LINE WINDS THE PRIMARY HAZARDS. THUNDERSTORMS WILL ALSO
BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL.

DRIER WEATHER IS EXPECTED SUNDAY THROUGH WEDNESDAY...WITH ONLY
ISOLATED AND MAINLY DAYTIME SHOWERS AND THUNDERSTORMS EXPECTED. NO
SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

GMZ430-432-435-450-452-455-470-472-475-271100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
544 AM CDT THU MAY 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

SOUTH WINDS ARE FORECAST TO INCREASE TONIGHT. SMALL CRAFT SHOULD
EXERCISE CAUTION TONIGHT OVER THE GULF WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MODEST SOUTH WINDS ARE EXPECTED TO CONTINUE THROUGH FRIDAY NIGHT.
SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE GULF WATERS. SOUTH
WINDS ARE EXPECTED TO SUBSIDE ON SATURDAY AND REMAIN LIGHT INTO
THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

13

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:15 PM CDTSpecial Weather StatementLCHHardin, Tyler60 min
May 27, 5:01 AM CDTAreal Flood AdvisoryLCHHardin, Jasper, Tyler59 min
May 27, 5:31 AM CDTSpecial Weather StatementLCHJasper, Tyler59 min
May 27, 6:03 AM CDTAreal Flood AdvisoryLCHHardin, Jasper, Jefferson, Newton, Orange, Tyler57 min
May 27, 6:29 AM CDTSpecial Weather StatementLCHJasper, Newton61 min
May 27, 7:47 AM CDTAreal Flood AdvisoryLCHJasper, Newton, Orange58 min
May 27, 9:16 AM CDTRiver Flood WarningLCHHardin, Jefferson20 days
May 27, 12:06 PM CDTWind AdvisoryLCH6 hr
May 27, 1:34 PM CDTSpecial Weather StatementLCHJasper, Tyler41 min
May 27, 1:53 PM CDTSevere Thunderstorm WarningLCHJasper, Newton37 min
May 27, 1:56 PM CDTFlash Flood WarningLCHJasper, Tyler5 hr
May 27, 2:30 PM CDTSevere Thunderstorm WarningLCHJasper, Newton, Tyler60 min
May 27, 3:23 PM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Jefferson, Newton, Orange, Tyler67 min
May 27, 3:25 PM CDTFlash Flood WarningLCHJasper, Newton, Tyler3 hr
May 27, 4:20 PM CDTSevere Thunderstorm WarningLCHNewton, Orange55 min
May 27, 4:36 PM CDTFlash Flood WarningLCHHardin, Jasper, Newton, Tyler3 hr
May 27, 6:40 PM CDTAreal Flood WarningLCHHardin, Jasper, Newton, Tyler6 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.